Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 14, 2005, 7:21 AM CDT for Stonewall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 7:21 AM CDT (12:21 UTC)
- Expired
- Aug 14, 2005, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 141223 FFWLUB TXC433-141515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 721 AM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 1015 AM CDT * AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES SOUTHWEST OF ASPERMONT. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SWENSON... PEACOCK...OLD GLORY AND ASPERMONT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY ACROSS PORTIONS OF STONEWALL COUNTY. LAT...LON 3297 10051 3298 10001 3338 10000 3333 10045 $$
1 follow-up statement
000 WGUS74 KLUB 141437 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 935 AM CDT SUN AUG 14 2005 TXC433-141515- STONEWALL TX- 935 AM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR STONEWALL COUNTY... AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE SOUTHERN AND EASTERN SECTIONS OF STONEWALL COUNTY. THESE STORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. THE WEST TEXAS/TEXAS TECH MESONET STATION LOCATED 3 MILES NORTHEAST OF ASPERMONT HAD RECORDED 0.84 INCHES OF RAINFALL IN THE HOUR ENDING AT 845 AM AND 2.93 INCHES FOR THE DAY. DOPPLER RADAR ESTIMATES A WIDE SWATH OF 1.5 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE SOUTHERN AND EASTERN SECTIONS OF STONEWALL COUNTY IN THE PERIOD BETWEEN 615 AM AND 915 AM. ADDITIONAL HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THESE RAIN-SOAKED AREAS AT LEAST THROUGH 1015 AM AND MAY NECESSITATE THE EXTENSION OF THE WARNING BEYOND THAT TIME. LOW LYING AREAS AS WELL AS POOR DRAINAGE AREAS AND AREAS NEAR CREEKS AND OTHER STREAMS WILL BE PRONE TO FLOODING THROUGH MID-MORNING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASPERMONT... SWENSON AND OLD GLORY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3297 10051 3298 10001 3338 10000 3333 10045 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:35 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 14, 3:35 AM CDT, 3 hours 46 minutes before
FXUS64 KLUB 140818 AFDLUB AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 AM CDT SUN AUG 14 2005 .SHORT TERM... NOT MUCH HAS CHANGED IN THE UPR-AIR PATTERN OVER WTX THE PAST 24-HRS. THE CUT-OFF LOW NEAR THE GULF OF CALIFORNIA HAS SLOWLY PROGRESSED NE...AND DIVERGENT SW FLOW AHEAD OF THE LOW INTO WTX IS CONTINUING TO BRING MID-LVL MOISTURE AND PRODUCE ONGOING CONVECTION. WV IMAGERY...RADAR AND LIGHTNING DATA SHOWS THAT SCT TSTM COMPLEXES EXTEND ALONG AN AXIS FROM NEAR THE NM BOOTHEEL TO THE RED RIVER NEAR SPS. AT 3 AM...THE SFC COLD FRONT EXTENDED FROM ROUGHLY PARMER COUNTY...NORTHEAST INTO THE CENTRAL AND EASTERN TX PANHANDLE. 0Z DDC SNDG AND TCU PROFILER SHOW PRETTY DEEP NE WINDS...UP TO AROUND 600MB BEHIND THE FRONT. MEANWHILE...JAYTON PROFILER SHOWS 30+KT SOUTHERLY LLJ HELPING TO FEED LOW-LVL MOISTURE INTO THE AREA. THE BEST LOW-LVL CONVERGENCE SHOULD INITIALLY BE FOCUSED ACROSS OUR NW COUNTIES THIS MORNING IN THE VICINITY OF THE FRONT. SOUTHWARD PROGRESSION OF THE FRONT TDY IS PROBLEMATIC GIVEN THE SW FLOW ALOFT...BUT THINKING THAT FRONT AND ASSOC CONVERGENCE AND LIFT WILL SLOWLY SINK SOUTH THROUGH THE CWA AND PERHAPS CONCENTRATE MORE ACTIVITY ACROSS THE SRN ROLLING PLAINS BY THIS EVENING. WILL BE MISSING THE SFC-BASED INSTABILITY TODAY THAT HELPED PRODUCED THE PROLIFIC RAIN-PRODUCING TSTMS OVER SRN LBB COUNTY YSTDY. NORTHERN COUNTIES MAY NOT GET OUT OF THE 60S WITH CLOUDY SKIES AND NE WINDS. BUT WITH THE VERY MOIST ATMOS AND PLENTY OF Q-G FORCING EVIDENT IN FCST OMEGA FIELDS WE BELIEVE THAT THAT WE WILL MAINTAIN SCATTERED TSTM ACTIVITY WITH PERIODS OF HVY RAIN THROUGHOUT THE DAY AND INTO TONIGHT. GIVEN THE ALREADY SATURATED CONDITIONS ACROSS PORTIONS OF THE CWA...HAVE DECIDED TO HOIST A FLASH FLOOD WATCH FOR THE WHOLE AREA. PLEASE SEE FFALUB FOR FURTHER INFO. .LONG TERM... VERY LITTLE CHANGE IN THE EXTENDED PERIODS DUE TO PRESSING SHORT TERM CONCERNS. MODEL SOLUTIONS SIMILAR TO YESTERDAY...KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS GOING THROUGH WEDNESDAY...BEFORE THE RIDGE BUILDS LATE IN THE WEEK. ALSO LIKE YESTERDAY...HAVE KEPT TEMPERATURE FORECASTS BELOW GUIDANCE AND CLIMATOLOGY THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 62 80 63 / 80 70 50 40 TULIA 70 64 81 62 / 80 80 60 40 PLAINVIEW 72 66 80 64 / 80 80 60 40 LEVELLAND 75 66 80 66 / 80 80 60 40 LUBBOCK 75 68 81 66 / 80 80 60 40 BROWNFIELD 80 69 83 68 / 80 80 50 40 CHILDRESS 76 69 82 68 / 90 80 70 40 SPUR 79 70 83 69 / 80 80 60 40 ASPERMONT 82 71 85 70 / 80 80 60 40 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH IN EFFECT TODAY AND TONIGHT ALL AREAS. && 33/14
Hazardous weather outlook, Aug 14, 6:00 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SUN AUG 14 2005 TXZ021>044-151100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS THE RISK OF FLASH FLOODING ACROSS THE ENTIRE AREA TODAY AND TONIGHT. A VERY MOIST ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE AND A COLD FRONT TO PRODUCE THUNDERSTORMS WITH VERY HEAVY RAIN. THE THUNDERSTORMS WILL TEND TO DEVELOP ACROSS EASTERN NEW MEXICO AND THE WESTERN SOUTH PLAINS AND THEN TRACK EASTWARD ALONG THE COLD FRONT WITH THE POTENTIAL FOR MULTIPLE STORMS TO REPEATEDLY MOVE ACROSS THE SAME AREA. THE COLD FRONT WILL MOVE SOUTH INTO THE PERMIAN BASIN LATER TODAY...THUS THE FOCUS FOR FLASH FLOODING MAY SHIFT INTO THE SOUTHERN HALF OF THE SOUTH PLAINS AND ROLLING PLAINS BY THIS EVENING. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE EARLY MONDAY. WHILE SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER INTO TUESDAY AND WEDNESDAY...THE POSSIBILITY FOR HEAVY RAINFALL AND LOCALIZED FLOODING IS EXPECTED TO DECREASE BY THE MIDDLE OF THE WEEK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM CDT | Flash Flood Warning | LUB | Lubbock | 92 min |
| Aug 14, 10:15 AM CDT | Flash Flood Warning | LUB | Stonewall | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.